Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it safe to take medicine to reduce testosterone hormone as i have PCOD ?

22 years old. I was diagnosed with PCOD in the year 2009 and i had some contraceptives to correct my period as advised by my gynecologist . She advised me to have six cycles of which i had just three. As i felt something wrong about it. And my body type is very thin. I am hardly 40 kgs. Now my periods have become kind of good. But the problem that concerns me the most now is excess hair growth in tummy,breasts area,legs, pubic area,face and acne on the face and back. Its causing me a lot of stress as i am allergic to waxing and any sort of hair removing. I read somewhere that for Hirutism, some doctors advice anti androgen to be taken along with some other medicines and some other pills to reduce the level of testosterone. My question is if it would be safe for me to have those pills if so could you please advice me with the dose and the name of the medicine i should take with supplements if any. Please I hope you would bring in your kind attention to this matter as this is distressing me.
Sun, 24 Apr 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Medical Procedures ,  
Medical Topics ,   ,  
Dermatologist 's  Response
hi
u have sign of PCOD
only weight is not criteria for it.
excessive hair is due to it.
LASER is best for u r hair removal,
but first u have to take medicine properly.
better to consult dr rather then from net.
it is very common disease and controlled easily
I find this answer helpful
  Anonymous's Response
Anonymous's  Response
but hw effective is the laser? i have seen re growth in many girls.. would anti androgen help?
Dermatologist Dr. Gaurav Patel's  Response
hi
laser with anti androgen will help u
both combine have better result
diode laser is effective up to 70 %
I find this answer helpful
  User's Response
aminath's  Response
wt are the side effects of havin anti androgen? could u please tell me doctor.?
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

m a 73 year old woman, who was prescribed Finasterde by my gynecologist. She has been injecting biodidential hormone and my hair is falling out in handfuls. she said it is due to the testosterone which she is giving and in which I am low, but I am wondering if this medication will be dangerous. Also insurance doesn t cover it, and I am wondering if there are coupons. I just don t know the best answer. any thoughts?

doctor1 MD

Hello Doc, I m have PCOD problem & now my medications are going on Doctor ask me to take Normoz & Obimet tablet for 3 months... Now he also suggested me to take 5 days tablet Goodova... Can u please tell me how these tablets are going to reduce my issue & when i will conceive... Yes my weight is 78kgs & height is 5.7. Please Advice.

doctor1 MD

hi i am 27 years old.i have pcos.i want 2 be pregnency last 5 month.but i have no pregnecy.i take metformin,bromocriptin,Mythyildopa,Alductone.i have high bp.my weight 82 kg. How can i reduce pco,prolectine,testosterone level?how can i pregnent.pls help me. Jisia bangladesh

Recent questions on  Laser

doctor1 MD

My query is to a dermatologist. My Name is Mrs. Nair, age- 38 years, female. My problem is listed below:

In 2006 April I started having hyper pigmentation on my face, neck and upper back. I consulted a specialist at Manipal Hospital, Bangalore and underwent blood test. As per the blood test my IGE (immunoglobin E) was 460, high above normal. Therefore, I underwent a patch test and the result of the patch test said I was allergic to PPD and some parabens. So my problem was diagnosed as hyper pigmentation due to contact dermatitis. I had used hair colour since February 2006 and as per this result I completely stopped using the same. I underwent chemical peeling, micro dermabrasion and laser treatment subsequently. My facial skin improved a bit, but not much. I had to shift to Egypt on official assignment and here again I consulted two dermatologists. They suggested a skin biopsy for Macular Amyloidosis and a biopsy was done. As per the biopsy report "bundles of collegen found in the dermis and slightly reactive to congo red staining. diagnosis: Amyloidosis."I do not have any itching on the skin except sometimes which i take as due to dryness. Can you please confirm what is my condition? Is there any treatment for this? I would really be grateful for your reply as I cannot consult a doctor from India face to face now as I am still in Egypt.

doctor1 MD

Hi, I underwent a laser hair removal session (IPL) around 10 days back. Subsequently I noticed patches of dark marks on some parts of my leg. The doctor who did the procedure said its hyper-pigmentation and has prescribed HH lite for the marks. My next session is due in 4 weeks and I'm concerned if the cream is effective enough to treat the hyper pigmentation in that time period. Can HH lite treat marks so quickly?

doctor1 MD

I have an anul tag/prolapse that I want to have removed by laser. Is this the best method to have a better cosmetic finish there, as the tag is affecting my sex life. And who can do this operation, my hemorroid doctor who says the tag is a result of a prolapse of a hemmoroid he removed 10 years ago, or a plastic sugeon? Can it be done under local anaesthetic? Thank you in advance

doctor1 MD

I would like to know more about laser surgery for fissures and internal piles as I suffer from the same.I am a 55 years old male and have heart palpitations and ectopic beats at times.Is there any hospital in Bangalore offering laser surgery for he same ?

doctor1 MD

I have had a small bump on my tongue for about 10-15 years. It doesn't hurt and has never changed shape or size. I also chew my tongue when nervous or concentrating (so a lot of tongue chewing every day) - which makes me think this is Fibroma . If...